MAUDE Adverse Event Report: ARTHREX, INC. LO-PRO SCRW,PT THD,TI,5.5MMX 55MM; SCREW, FIXATION, BONE

ARTHREX, INC. LO-PRO SCRW,PT THD,TI,5.5MMX 55MM; SCREW, FIXATION, BONE
Catalog Number AR-9055-55PT
Health Effect - Clinical Code Pain (1994)
Date of Event 12/28/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Complaint not confirmed.The device met all material specification as received.The evaluation revealed that the returned screw's hex was stripped and minor scratches were observed on the non-threaded area, possibly caused during the device removal.At this time, it cannot be determined if the device may have caused or contributed to the patient's experience.Lot number was not provided so device history record review cannot be performed.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported by the patient's father that his son had undergone a 5th metatarsal jones fracture procedure on (b)(6) 2016.The screw was placed on the left outer side of the patient's foot.The patient has been experiencing pain in his foot with an inability to bend his toe.Patient had 2 mri's taken which patient's father reports indicates a possibility of blood passing through at the screw head which surgeon reported to him could possibly indicate the screw might be backing out slightly however surgeon stated this could not be confirmed until the revision surgery takes place.Patient states surgeon indicated that it appears from mri/x-rays that the fracture itself is healed.Patient was referred to a new surgeon by his previous surgeon.Patient underwent a revision surgery (b)(6) 2016, performed by the second surgeon at a different facility, to remove the arthrex screw.Reporter states the surgeon informed him that the area around the screw head appeared to missing some material.No further information was available.The device has been requested for evaluation.

Brand Name
LO-PRO SCRW,PT THD,TI,5.5MMX 55MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6267706
Report Number1220246-2016-00609
Device Sequence Number393343
Product Code HWC
UDI-Device Identifier00888867056954
UDI-Public00888867056954
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K123242
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 01/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-9055-55PT
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2016
Initial Report FDA Received Date01/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;